MAUDE Adverse Event Report: SYNTHES GMBH IMPLANT HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH IMPLANT HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.809.874
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2021, a patient was treated with an oracle implant at the height of l4/5.During the surgery, the implant cracked on the implant holder.A different implant was used.Procedure was completed successfully with minimal delay.Patient status was good.This report is for an implant holder.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing site name and address h3, h4, h6: part number: 03.809.874 lot number: t187124 manufacturing site: tuttlingen release to warehouse date: march 13, 2020 a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The raw material certificate was reviewed and the used material was according to the specification of the device.Visual inspection: the impl-holder f/oracle cage (p/n: 03.809.874, lot number: t187124) was received at us customer quality (cq).Upon visual inspection it was observed the complaint device was received with broken implant fragment attach to its jaw.However, no issues were observed to confirm the complaint condition.Device failure/defect identified? no dimensional inspection: a dimensional inspection was not performed on the complaint device since no such damage was warranted.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed oracle implant holder no design issues or discrepancies were identified.Complaint confirmed? no investigation conclusion: this complaint was not confirmed since no such damage was observed during the cq investigation.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT HOLDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12576046
Report Number8030965-2021-08359
Device Sequence Number16419219
Product Code LXH
UDI-Device Identifier07611819325807
UDI-Public(01)07611819325807
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.809.874
Device Lot NumberT187124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORACLE CAGE 45*22 H9 8° PEEK; ORACLE CAGE 45*22 H9 8° PEEK
Patient Age60 YR
Patient SexFemale